ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Coherent states for SU(3)

Mathur, Manu and Sen, Diptiman (2001) Coherent states for SU(3). In: Journal of Mathematical Physics, 42 (9). pp. 4181-4196.

This is the latest version of this item.


Download (152kB)


We define coherent states for SU(3) using six bosonic creation and annihilation operators. These coherent states are explicitly characterized by six complex numbers with constraints. For the completely symmetric representations (n,0) and (0,m), only three of the bosonic operators are required. For mixed representations (n,m), all six operators are required. The coherent states provide a resolution of identity, satisfy the continuity property, and possess a variety of group theoretic properties. We introduce an explicit parametrization of the group SU(3) and the corresponding integration measure. Finally, we discuss the path integral formalism for a problem in which the Hamiltonian is a function of SU(3) operators at each site.

Item Type: Journal Article
Publication: Journal of Mathematical Physics
Publisher: American Institute of Physics
Additional Information: Copyright for this article belongs to American Institute of Physics (AIP).
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies (Ceased to exist at the end of 2003)
Date Deposited: 11 May 2005
Last Modified: 19 Sep 2010 04:18
URI: http://eprints.iisc.ac.in/id/eprint/3180

Available Versions of this Item

Actions (login required)

View Item View Item